Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
153 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for high blood pressure and dizziness

Answered by
Dr.
Dr. Lilit Baghdasaryan

Cardiologist

Practicing since :2007

Answered : 1536 Questions

default
Posted on Mon, 28 Nov 2016 in Hypertension and Heart Disease
Question: I normally suffer from high blood pressure and my GP has now put my on Ramipril 10 mg and bisoporol 2.5mg. My blood pressure has been reasonably OK at about 130/85. Yesterday I did have a dizzy spell with pains everywhere. Now that I check my blood pressure several times last night it is always about 165/115 (I took the tablets that morning). This is the same this morning (before taking my tablets).

Is this anything that I need to worry about.
doctor
Answered by Dr. Lilit Baghdasaryan 36 minutes later
Brief Answer:
Need extra medication to lower blood pressure

Detailed Answer:
Dear Sir,

You need extra medication, as 165/115 is high blood pressure. If you have a diuretic at home, such as hydrochlorthiazid, it will be the best solution. If not, take another 5 mg Ramipril.

Take care

Come back if you have any further questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Lilit Baghdasaryan 21 minutes later
Thank you for your quick reply. I am concerned that my blood pressure is steadily rising. If this Ramipril and the extra dose that you suggested does not help what is the next step.

Has it spiked because of a minor heart attack. This is my fear
doctor
Answered by Dr. Lilit Baghdasaryan 1 hour later
Brief Answer:
Welcome back

Detailed Answer:
Don't worry so much. Patients with arterial hypertension may have blood pressure strikes from time to time. It is not a heart attack, unless you have severe chest pain. If you notice that extra dose of Ramipril doesn't help, then you can have some diuretics at home for such cases. Also you can take an extra dose of Bisoprolol if your heart rate is elevated as well, it will decrease both blood pressure and heart rate.

Wishing you good health
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Lilit Baghdasaryan 20 hours later
Just wanted to say thanks very much for helping me calm down. Your answer is very clear and comprehensive.

thanks again
XXXXXXX
doctor
Answered by Dr. Lilit Baghdasaryan 4 hours later
Brief Answer:
You are always welcome

Detailed Answer:
Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Heart rate

doctor1 MD

My five year old male is running a temp of 101 and complaining of headache. He stated that his heart hurts and described it as a gorilla pounding...

doctor1 MD

Recently, I have been suffering from almost constant dizziness/head spinning, to the point where I fall over. I went to the doctors a couple times...

doctor1 MD

Hi. I am a nineteen year old female and I am worried about my heart. I recently went from 225lbs down to 180lbs, and I am still trying to get in...

doctor1 MD

Hello. I had Tuberculosis from travelling in 2008 and was treated one year later in 2009 with the 6 month routine meds. Since then and post...

doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the...

doctor1 MD

I have been told I have sinus bradycardia and am having symptoms of light headedness, fatigue , confusion, heart palpitations, pulse between 40 and...

doctor1 MD

Hello doctor, I had few conversation with you during last two months.I am in the UK and currently at 35 weeks pregnant. History: two miscarriages,...